MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE FOR 4.5MM VA-LCP CONDYLAR PLATE; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC INSERTION HANDLE FOR 4.5MM VA-LCP CONDYLAR PLATE; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 03.231.001
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: hwc; hrs.(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the aiming arm was not lining up with the top hole on the insertion handle for curved condylar plate while the surgeon was attempting to use it.The surgeon stated this happened four times that the aiming arms were not lining up and surgeon had to make a bigger incision to access the proximal hole.There was a 3 minutes surgical delay.Surgery was completed successfully.Patient outcome is unknown.Concomitant devices reported: plates: 4.5mm va lcp condylar plate (part#unknown, lot# unknown, quantity# 1); aiming arm (part # 03.231.004, lot # 3798908, quantity 1), aiming arm (part # 03.231.004, lot # 3828486, quantity 1).This report is for 1 insertion handle for 4.5mm va-lcp condylar plate.This is report 1 of 3 for complaint (b)(4).
 
Event or Problem Description
It was reported that on (b)(6) 2020, the aiming arm both right and left aiming arm were defective it was not lining up with the top hole on the insertion handle for curved condylar plate while the surgeon was attempting to use it.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.231.001-us lot: 3748099, manufacturing site: hägendorf, release to warehouse date: 26.July 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the insertion handle for 4.5mm va-lcp condylar plate (p/n:03.231.001 , l/n: 3748099) was received us customer quality (cq).Visual inspection of the complaint device showed no deformities.No indications of warping or a bent condition were observed on the complaint device.No other visual issues were identified with the returned components of the device.Functional test: complaint device was secured to the mating device(s) by tightening the bolt on each mating device.No alignment issues were observed.The complaint device was able to secure to both aiming arms properly, with no obvious misalignment.It was observed that the complaint device fit into the proper hole (containing bolt) without toggling, the cut out on proximal end of complaint device fit properly against the pin inside pin/bolt hole, the bolt secured tightly to complaint device and left no gap (gap would indicate threads on bolt did not thread properly into complaint device), and the outer hole of complaint device (where the locking bolt with nut (did not receive either of those parts) reside) lines up with curvature of the holes in aiming arm.Complaint device was able to assemble with the received mating devices, but misalignment could not be confirmed due to missing mating device(s) not being returned.Further functional assessment was not able to be performed with the complaint device since the applicable mating component(s) were not returned.Can the complaint be replicated with the returned device(s)? no.Dimensional inspection: measured dimensions: top proximal hole id = conforming.Shaft id = conforming.Document/specification review: current and manufactured were reviewed.Us technique guide was also reviewed.No design issues or discrepancies were identified.Complain confirmed? no.Investigation conclusion: this complaint is not confirmed as misalignment could not be confirmed with the returned device(s).No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H6: code 3191 used to capture device failure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant devices reported: 4.5mm va lcp condylar plate (part#unknown, lot# unknown, quantity# 1); aiming arm for 4.5mm condylar plate/right (part # 03.231.004, lot # 3798908, quantity 1), aiming arm 4.5mm condylar plate/left (part # 03.231.003, lot # 3828486, quantity 1).

Brand Name
INSERTION HANDLE FOR 4.5MM VA-LCP CONDYLAR PLATE
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10026441
Report Number2939274-2020-02258
Device Sequence Number16923391
Product Code JDP
UDI-Device Identifier10886982077288
UDI-Public(01)10886982077288
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.231.001
Device Catalogue Number03.231.001
Device Lot Number3748099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2020
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer05/05/2020
05/08/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date05/05/2020
05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM FOR 4.5MM VA-LCP CONDYLAR PLATE; AIMING ARM FOR 4.5MM VA-LCP CONDYLAR PLATE; AIMING ARM FOR 4.5MM VA-LCP CONDYLAR PLATE/LEFT; AIMING ARM FOR 4.5MM VA-LCP CONDYLAR PLATE/RIGHT; UNK - PLATES: 4.5MM VA LCP CONDYLAR PLATE; UNK - PLATES: 4.5MM VA LCP CONDYLAR PLATE; AIMING ARM FOR 4.5MM VA-LCP CONDYLAR PLATE; AIMING ARM FOR 4.5MM VA-LCP CONDYLAR PLATE; UNK - PLATES: 4.5MM VA LCP CONDYLAR PLATE
Outcome Attributed to Adverse Event Required Intervention;